Alert archive / Wyoming / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at May 17, 2000, 7:43 PM MDT for Natrona County, Wyoming. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2000, 7:43 PM MDT (01:43 UTC)
- Expired
- May 18, 2000, 3:30 AM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 180156 COR FFWRIW WYC025-180930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 743 PM MDT WED MAY 17 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN JOHNSON COUNTY IN EAST CENTRAL WYOMING * UNTIL 330 AM MDT * AT 725 PM MDT...SPOTTERS INDICATED HEAVY RAIN IN SOUTHERN JOHNSON COUNTY AROUND THE SOUTHERN END OF THE BIG HORN MOUNTAINS WAS CAUSING FLASH FLOODING ALONG THE MIDDL FORK OF THE POWDER RIVER AND ALONG WILLOW CREEK. * HEAVY RAINS HAVE CAUSED THE MIDDLE FORK OF THE POWDER RIVER 4 MILES SOUTHWEST OF KAYCEE TO COME OUT OF ITS BANK. A STORM SPOTTER REPORTED THAT THE WATER LEVEL WAS WITHIN 2 FEET OF A BARN AND THE WATER WAS STILL RISING. ANOTHER SPOTTER 16 MILES SOUTH OF KAYCEE REPORTED FLOODING ALONG WILLOW CREEK. RAINFALL OF TWO TO THREE INCHES HAS FALLEN OVER SOUTHERN JOHNSON COUNTY SINCE TUESDAY EVENING. LOCALLY HEAVIER AMOUNTS MAY HAVE FALLEN IN THE SOUTHERN BIG HORN MOUNTAINS. ANOTHER HALF IN OF RAIN MAY FALL IN THE AREA TONIGHT. THE HIGH WATER IS EXPECTED TO CONTINUE TO RISE ON THE MIDDLE FORK OF THE POWDER RIVER AND ALONG WILLOW CREEK AND OTHER STREAMS IN SOUTHERN JOHNSON COUNTY. FLASH FLOODING IS EXPECTED TO THREATEN LOW LYING AREAS ALONG THE POWDER RIVER THROUGH SUSSEX. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! C.BAKER WCJIN-WYNEv &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 17, 2:00 PM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, May 17, 2:00 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 200 PM MDT WED MAY 17 2000 CRNT WX...CRNT FCST ON TRACK WITH SOAKING RAINS DEVELOPING LATE THIS MNG MOST AREAS EAST OF CONT DVD. SFC AND UPR LOWS CURRENTLY LCTD IN NERN/ERN COLORADO RSPTVLY. RAIN RESULT OF COMBO OF DEEP UPSLP/UPR DYNAMICS. EARLIER UPDATED TO ADD EMBEDDED THUNDER... MAINLY EAST WHERE COOLEST TEMPS ALOFT AND STRONGEST DYNAMICS. WEST OF DVD...RKS HAS RPTD RA WITH OCNL CHNGOVR TO SN. MEANWHILE KBPI RPTG ASOS CLR WITH NW DOWNSLOPE...AND MANY OTHER WRN SITES DRY. OF THE 3 MAIN MDLS ETA HAS BEEN MOST CONSISTENT LAST FEW RUNS WITH QPF WITH THE LATEST GIVING 1 TO 1.5 INCHES OVER WIND RVR BSN AND ERN CWA FOR 24 HOURS ENDING 18/12Z. MAY BE A LITTLE OVERDONE FOR FORMER BUT MORE ON TRACK FOR ERN AREAS WHERE UPSLOPE AND DYNAMICS STRONGER. MDLS PRETTY MUCH IN AGREEMENT IN PLACEMENT AND TIMING OF EASTWARD MOVG LO WITH PCPN ENDING DURING OVNT PD. FZG LVLS PROGGED TO DROP FROM 10K FT TO AROUND 8K FT BEFORE PCPN END. WILL CONTINUE MENTION OF SNOW IN HIGHER ELEV. CONDITIONS TO IMPROVE LATE TONIGHT/TOMORROW WITH EXITING SYSTEM AND APRCH OF WEAK SFC/UPR RIDGE FROM NW. AVN/MRF ADVERTISING MAINLY DRY CONDITIONS WITH WARMUP INTO WKEND WITH MAIN STORM TRACK STAYING NORTH. .RIW...NONE. DZ
In the hours before
Special weather statement, May 17, 2:20 PM MDT, 5 hours 23 minutes before
WYZ005-009-026>028-172120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 220 PM MDT WED MAY 17 2000 ...HEAVY SNOW WAS FALLING OVER THE BIG HORN MOUNTAINS... REPORTS FROM BUFFALO AND THE WYOMING HIGHWAY DEPARTMENT SHOWED HEAVY SNOW WAS FALLING OVER THE BIG HORNS. SNOWFALL WAS REPORTED OVER THE SOUTH REACHES OF THE BIG HORNS NEAR ARMINTO WITH SNOW FALLING NORTH THROUGH THE BIG HORNS AS FAR NORTH AS BUFFALO. POWDER RIVER PASS ON U.S. HIGHWAY 16 WAS CLOSED AS OF 135 PM. PERSONS WISHING TO TRAVEL THROUGH THIS AREA THIS AFTERNOON AND EVENING SHOULD TAKE ANOTHER ROUTE OVER LOWER ELEVATIONS WHERE MOST OF THE PRECIPITATION WILL BE RAIN. SNOW WILL CONTINUE OVER THE HIGHER ELEVATIONS OF THE BIG HORN MOUNTAINS THROUGH THIS EVENING BEFORE ENDING LATE TONIGHT. WCJIN-WYNE-WYNW- CLARK
Special weather statement, May 17, 5:36 PM MDT, 2 hours 7 minutes before
WYZ012>015-180130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 536 PM MDT WED MAY 17 2000 ...SNOW FALLING IN PARTS OF CENTRAL WYOMING... AT 530 PM MDT...SNOW WAS FALLING IN PARTS OF CENTRAL WYOMING FROM SOUTHERN NATRONA COUNTY TO SOUTHERN FREMONT COUNTY. STORM SPOTTERS FROM BEAVER RIM TO JEFFERY CITY AND FROM JEFFERY CITY TO MUDDY GAP REPORTED 2 TO 3 INCHES OF SNOW ON THE GROUND WITH A WET SNOW STILL FALLING. FARTHER EAST IN NATRONA COUNTY RAIN WAS REPORTED AT THE MARINA AT ALCOVA. THE ROADS WERE REPORTED TO BE SLUSHY WITH MOST OF THE SNOW STICKING IN THE FIELDS. MUCH OF THE SNOW IS EXPECTED TO MELT AS IT FALLS WITH WARM GROUND. LOCAL SNOW ACCUMULATIONS OF 5 TO 6 INCHES CAN BE EXPECTED IN SOME OF THE HIGHER ELEVATIONS OF THE MOUNTAINS IN SOUTHERN FREMONT AND SOUTHERN NATRONA COUNTIES. THE PRECIPITATION IS EXPECTED TO TAPER OFF AROUND MIDNIGHT WHEN SOME AREAS OF FOG WILL FORM. WCJIN-WYNW-WYNE C. BAKER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:43 PM MDT | Flash Flood Warning | RIW | Johnson | 8 hr |
Nearby
Flash Flood Warnings in Wyoming, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.